Well, I’m on week 3 of Verapamil and increased my evening dose. I have had a migraine for the past week. It all started off like this: I started the Verapamil which actually gave me energy and I felt great but could not sleep at night which was okay because when I got up in the morning (exausted) I took my Verapamil and it gave me energy again. I barely even needed my one cup of morning coffee. I thought this was great! Well by day 10 of barely any sound sleep I thought I was gonna go to the crazy house and the Verapamil wasn’t even getting me through the morning. So that night I was so tired I finally slept pretty good. The next morning I woke up with a migraine I think (only get bad headaches a few times a year which I thought were sinus headaches. Doctor said they were the migraine) and I have had the headache for a week now. The doctor says its becuase I haven’t come under control yet and I just started the Verapamil at such a low dose that I need to give it time. Does he even remember that I don’t suffer from classic migraine? I think he forgot he diagnosed me with MAV. Anyways, is anyone else on Verapamil and it caused bad headaches? I don’t know what to think. I guess I need to stay on it a little longer. Any input would really help right now.
I’ve been on 240 mgs of verapamil since August. It’s the only med that has helped me at all. I’ve tried four others as well tht I had to get off of. Other than the awful constipation side effect I’ve tolerated it pretty well. When my neuro tried to up me to 360 I had problems and had to go back down to 240. It did take a good while to really help though, I’d say at least 6 weeks until I noticed a different. What dosage are you on? I’ve talked to another member who is completely fine now from the verap and she said it took about 6 months.
Hope this helps.
I am extremely med sensitive and have never taken anything other than an advil so the first time I tried Verapamil the doctor prescribed 40mg 2x a day. I couldn’t even keep my eyes open during the day and it affected my sleep at night so I quit after day 4. This time I tried again with 20mg 2x a day. This time it made me feel great during the day and I couln’t sleep again at night but as exausted as I was every morining the verapamil would get me going again. It was weird. By day 10 I had barely slept and it was awful. I finally slept that night and woke up with a migraine which was a week ago and it has not let up since. The doctor said I’m not under control yet and told me to take 20mg in the morning and up it to 40mg at night which might help my sleep. I did that lastnight and I’ve had a bad day today because I ended up with my son at a playdate at the park and it’s like 30 degrees and I wasn’t dressed for it and the cold hurt my ears and completley threw me off balance and made me dizzy for the rest of the day. The other Mom insisted we walked there and back and I barely made it back to the house! I thought she was gonna notice how off balance I was walking! Nobody understands this condition. Long story short, that’s where I’m at with the Verapamil. I pray that it eventually works everyday instead of one day here and one day there. Because if it doesn’t work, the doctor might diganose me with a Superior Canal Dehiscence. The CT shows a “possible” hole or thin bone but my doc is still thinking its MAV instead. So are you feeling good at your dose?
What other meds did you try?